Alert archive / Florida / Flood Watches in 2021
Flood Watch 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flood watch at Aug 3, 2021, 1:54 AM EDT for 4 counties in Florida. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2021, 1:54 AM EDT (05:54 UTC)
- Expired
- Aug 4, 2021, 1:13 PM EDT
- In force
- 35 hr
- Issued by
- NWS Jacksonville, FL
- Flood severity
- None
Counties Alachua County, FL, Gilchrist County, FL, Marion County, FL, Suwannee County, FL
The radar
The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 5.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
207 WGUS62 KJAX 030554 FFAJAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jacksonville FL 154 AM EDT Tue Aug 3 2021 FLZ035-136-236-240-340-031400- /O.NEW.KJAX.FA.A.0003.210803T0554Z-210805T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Gilchrist-Eastern Alachua-Western Alachua-Central Marion-Western Marion- Including the cities of Trenton, Burbank, Ocala, Gainesville, Ocala Airport, High Springs, Anthony, Newberry, Archer, Gainesville Airport, Newnans Lake, and Weirsdale 154 AM EDT Tue Aug 3 2021 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... The National Weather Service in Jacksonville has issued a * Flood Watch for a portion of northern Florida, including the following areas, Central Marion, Eastern Alachua, Gilchrist, Western Alachua and Western Marion. * Through Wednesday evening. * The National Weather Service in Jacksonville has issued a Flood Watch for portions of inland northeast Florida. Heavy rainfall totals of 4 to 8 inches is forecast, which may lead to flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ HESS
6 follow-up statements
833 WGUS62 KJAX 031401 FFAJAX Flood Watch National Weather Service Jacksonville FL 1001 AM EDT Tue Aug 3 2021 FLZ035-136-236-240-340-040915- /O.CON.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Gilchrist-Eastern Alachua-Western Alachua-Central Marion-Western Marion- Including the cities of Trenton, Burbank, Ocala, Gainesville, Ocala Airport, High Springs, Anthony, Newberry, Archer, Gainesville Airport, Newnans Lake, and Weirsdale 1001 AM EDT Tue Aug 3 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... The Flood Watch continues for * A portion of northern Florida, including the following areas, Central Marion, Eastern Alachua, Gilchrist, Western Alachua and Western Marion. * Through Wednesday evening. * The National Weather Service in Jacksonville has issued a Flood Watch for portions of north central Florida and southeast Georgia. Additional rainfall of 2 to 3 inches is forecast through Wednesday, with locally heavier totals possible, which may lead to flooding, particularly at urban and low lying flood prone areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ NELSON
593 WGUS62 KJAX 031404 FFAJAX Flood Watch National Weather Service Jacksonville FL 1004 AM EDT Tue Aug 3 2021 FLZ035-136-236-240-340-040900- /O.CON.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Gilchrist-Eastern Alachua-Western Alachua-Central Marion-Western Marion- Including the cities of Trenton, Burbank, Ocala, Gainesville, Ocala Airport, High Springs, Anthony, Newberry, Archer, Gainesville Airport, Newnans Lake, and Weirsdale 1004 AM EDT Tue Aug 3 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... The Flood Watch continues for * A portion of northern Florida, including the following areas, Central Marion, Eastern Alachua, Gilchrist, Western Alachua and Western Marion. * Through Wednesday evening. * The National Weather Service in Jacksonville has issued a Flood Watch for portions of north central Florida. Additional rainfall of 2 to 3 inches is forecast through Wednesday, with locally higher totals possible, which may lead to flooding, particularly at urban and low lying, flood prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ NELSON
660 WGUS62 KJAX 031821 FFAJAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Jacksonville FL 221 PM EDT Tue Aug 3 2021 FLZ020-021-122-222-040915- /O.EXA.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hamilton-Suwannee-Northern Columbia-Southern Columbia- Including the cities of Houston, Columbia, McAlpin, Jennings, Newburn, Lake City, Belmont, Live Oak, White Springs, Watertown, West Lake, Suwannee Valley, Jasper, Winfield, Suwannee Springs, Oleno State Park, and Lulu 221 PM EDT Tue Aug 3 2021 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... The National Weather Service in Jacksonville has expanded the * Flood Watch to include a portion of northern Florida, including the following areas, Hamilton, Northern Columbia, Southern Columbia and Suwannee. * Through Wednesday evening. * The National Weather Service in Jacksonville has issued a Flood Watch for portions of the Suwannee Valley. Additional rainfall of 2 to 3 inches is forecast through Wednesday, with locally higher totals possible, which may lead to flooding, particularly at urban and low lying, flood prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ FLZ035-136-236-240-340-040915- /O.CON.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Gilchrist-Eastern Alachua-Western Alachua-Central Marion-Western Marion- Including the cities of Trenton, Burbank, Ocala, Gainesville, Ocala Airport, High Springs, Anthony, Newberry, Archer, Gainesville Airport, Newnans Lake, and Weirsdale 221 PM EDT Tue Aug 3 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... The Flood Watch continues for * A portion of northern Florida, including the following areas, Central Marion, Eastern Alachua, Gilchrist, Western Alachua and Western Marion. * Through Wednesday evening. * The National Weather Service in Jacksonville has issued a Flood Watch for portions of north central Florida and the Suwannee Valley. Additional rainfall of 2 to 3 inches is forecast through Wednesday, with locally higher totals possible, which may lead to flooding, particularly at urban and low lying, flood prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ DD
555 WGUS62 KJAX 040727 FFAJAX Flood Watch National Weather Service Jacksonville FL 327 AM EDT Wed Aug 4 2021 FLZ020-021-035-122-136-222-236-240-340-042000- /O.CON.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hamilton-Suwannee-Gilchrist-Northern Columbia-Eastern Alachua- Southern Columbia-Western Alachua-Central Marion-Western Marion- Including the cities of Ocala, Lulu, Newburn, Gainesville, High Springs, Ocala Airport, West Lake, Suwannee Valley, Winfield, Anthony, Columbia, McAlpin, Lake City, Jennings, Live Oak, Suwannee Springs, Newberry, Oleno State Park, Gainesville Airport, Trenton, Burbank, Watertown, Archer, Weirsdale, Houston, Belmont, White Springs, Jasper, and Newnans Lake 327 AM EDT Wed Aug 4 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flood Watch continues for * A portion of northern Florida, including the following areas, Central Marion, Eastern Alachua, Gilchrist, Hamilton, Northern Columbia, Southern Columbia, Suwannee, Western Alachua and Western Marion. * Through this evening. * The National Weather Service in Jacksonville has issued a Flood Watch for portions of inland northeast Florida. Heavy rainfall of 2 to 3 inches is forecast, with isolated 4 to 6 inch amounts possible, which may lead to flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ HESS
356 WGUS62 KJAX 041710 FFAJAX Flood Watch National Weather Service Jacksonville FL 110 PM EDT Wed Aug 4 2021 FLZ035-136-236-240-340-041815- /O.CAN.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Gilchrist-Eastern Alachua-Western Alachua-Central Marion-Western Marion- Including the cities of Trenton, Burbank, Ocala, Gainesville, Ocala Airport, High Springs, Anthony, Newberry, Archer, Gainesville Airport, Newnans Lake, and Weirsdale 110 PM EDT Wed Aug 4 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of northern Florida, including the following areas, Central Marion, Eastern Alachua, Gilchrist, Western Alachua and Western Marion has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. $$ FLZ020-021-122-222-050000- /O.CON.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hamilton-Suwannee-Northern Columbia-Southern Columbia- Including the cities of Houston, Columbia, McAlpin, Jennings, Newburn, Lake City, Belmont, Live Oak, White Springs, Watertown, West Lake, Suwannee Valley, Jasper, Winfield, Suwannee Springs, Oleno State Park, and Lulu 110 PM EDT Wed Aug 4 2021 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... The Flood Watch continues for * A portion of northern Florida, including the following areas, Hamilton, Northern Columbia, Southern Columbia and Suwannee. * Until 8 PM EDT this evening. * The National Weather Service in Jacksonville has issued a Flood Watch for portions of northeast Florida, including Alachua, Gilchrist, and western Marion counties. Heavy rainfall of 2 to 3 inches is forecast, with isolated areas of 4 to 5 inches, which may lead to flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ BOOTHE
228 WGUS62 KJAX 041713 FFAJAX Flood Watch National Weather Service Jacksonville FL 113 PM EDT Wed Aug 4 2021 FLZ020-021-122-222-041815- /O.CAN.KJAX.FA.A.0003.000000T0000Z-210805T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hamilton-Suwannee-Northern Columbia-Southern Columbia- Including the cities of Houston, Columbia, McAlpin, Jennings, Newburn, Lake City, Belmont, Live Oak, White Springs, Watertown, West Lake, Suwannee Valley, Jasper, Winfield, Suwannee Springs, Oleno State Park, and Lulu 113 PM EDT Wed Aug 4 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of northern Florida, including the following areas, Hamilton, Northern Columbia, Southern Columbia and Suwannee has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ BOOTHE
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flood watch went out at Aug 3, 1:42 AM EDT, 12 minutes earlier.
Area forecast discussion, Aug 3, 1:42 AM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 142 AM EDT Tue Aug 3 2021 .AVIATION... [Through 06Z Wednesday] Widespread showers to impact all TAF sites this period with TEMPO MVFR CIGS/VSBYS from 06-10Z, then a brief break in heavier activity from 10-15Z time frame, and with some diurnal heating expect band of widespread showers and embedded storms to impact the TAF sites from 16-00Z with IFR CIGS/VSBYS. Some decrease in activity is expected in the 00-06z time frame but shower activity and MVFR CIGS will continue at all TAF sites. && .PREV DISCUSSION [916 PM EDT]... .NEAR TERM [Through Tonight]... A cold frontal boundary will stall to the north of the area today. The 12Z sounding this morning showed deep west to northwest flow throughout the column. Deep moisture was prevalent as well, with precipitable water values near 2 inches. So far today, convective activity has been mainly focused across northeast Florida south of I-10 as the Gulf coast seabreeze has been making its way inland. We are over the last hour or so starting to finally see storms bubble up south of the slowly moving front. This activity will continue to spread across the entire region, lasting well into the overnight hours before dissipating. Locally heavy rainfall and flooding will be the biggest threats from storms today, with the heaviest rainfall likely across southeast Georgia. 1-2 inches of rain with locally higher amounts are expected across southeast Georgia. Much of southeast Georgia has been below normal for rainfall over the past week, so will hold off on any flood watches for now. The delayed start to convection will lead to hot temperatures today, with highs generally in the low to mid 90s. Heat indices will be 103-108F. .SHORT TERM [Tuesday Through Wednesday Night]... The front will stall near/north of the Altamaha River overnight, and remain quasi-stationary to our north for the next couple of days. Our area will remain in the warm, humid airmass south of this frontal boundary, so numerous to widespread showers and thunderstorms are anticipated Tuesday and Wednesday, with storms starting to develop near the Gulf coast in the morning, spreading across the area through the afternoon hours and lingering into the evening hours. With heavy cloud cover and enhanced coverage of storms Tuesday and Wednesday, daytime temperatures will only peak in the low to mid 80s, upper 80s along the Northeast Florida coastline and near Ocala. Lows will be in the low to mid 70s. .LONG TERM [Thursday Through Monday]... Low level flow will be mostly from the southwest still through the period, with a ribbon of 2+ inch PWATs hanging over the region and a series of short wave troughs ejecting through the broad upper trough to our north. This should support the development of numerous to widespread showers through at least Saturday. As we head into next week, the upper level trough should lift northeastward as ridging nudges westward towards us, allowing PoPs and temps to trend closer to normal. .MARINE... A weak frontal boundary will slowly sink south towards our Georgia coastal waters tonight and remain stalled near our area for the next several days. South of this boundary, we will see mostly west-southwest winds around 10 to 15 knots with 2 to 3 foot seas and daily chances for showers and thunderstorms. Rip Currents: Offshore flow will continue a low risk of rip currents at the Atlantic Beaches of NE FL/SE GA. .FIRE WEATHER... A weak, quasi-stationary frontal boundary is draped across central Georgia today and will slowly sink south over the next couple days. Weak winds in place along/near that boundary over southeast Georgia will lead to low daytime dispersions. Other than that, the area will stay in the warm, moist airmass south of the boundary, keeping RH well above critical thresholds and preventing any red flag conditions from developing. .HYDROLOGY... Widespread rainfall totals of 3-6 inches this week will likely produce main stem river flooding across basins in SE GA and will exacerbate river flooding already ongoing across NE FL basins including having to keep a close eye on the Black Creek Basin. Areal flooding of rural portions of SE GA and inland North FL will likely require the issuance of a Flood Watch for SE GA and portions of NE FL sometime during the Tuesday through Thursday time frame. && .PRELIMINARY POINT TEMPS/POPS... AMG 83 70 83 71 84 / 100 60 70 40 60 SSI 84 74 86 75 87 / 100 80 90 60 70 JAX 84 72 85 73 87 / 100 90 90 50 80 SGJ 86 73 85 73 87 / 100 80 90 40 70 GNV 83 72 83 73 84 / 100 100 90 50 70 OCF 84 73 85 73 87 / 100 80 90 50 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 2, 7:54 PM EDT, 6 hours before
Special Weather Statement
National Weather Service Jacksonville FL
754 PM EDT Mon Aug 2 2021
FLZ020-GAZ162-163-030045-
Hamilton FL-Clinch GA-Echols GA-
754 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...ECHOLS
AND CENTRAL CLINCH COUNTIES UNTIL 845 PM EDT...
* At 754 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles northeast of Jasper, moving
northeast at 25 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3103 8271 3083 8249 3082 8250 3082 8248
3080 8246 3051 8287 3066 8306
TIME...MOT...LOC 2354Z 225DEG 23KT 3064 8289
23Special weather statement, Aug 3, 12:49 AM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1249 AM EDT Tue Aug 3 2021
FLZ240-340-030615-
Central Marion FL-Western Marion FL-
1249 AM EDT Tue Aug 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
215 AM EDT...
* At 1248 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Ocala Airport, or 7 miles east
of Rainbow Lakes Estates, moving northeast at 30 mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Ocala, Rainbow Lakes Estates, Ocala Airport, Dunnellon and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2897 8232 2899 8235 2901 8239 2902 8240
2902 8242 2905 8247 2905 8249 2904 8250
2904 8253 2922 8253 2922 8211 2896 8211
2896 8231
TIME...MOT...LOC 0448Z 247DEG 24KT 2916 8233
ZIBURAThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:02 PM EDT | River Flood Warning | JAX | Baker, Nassau | 15 days |
| Aug 2, 9:07 PM EDT | River Flood Warning | JAX | Alachua, Columbia | 13 days |
| Aug 3, 12:49 AM EDT | Special Weather Statement | JAX | Marion | 86 min |
| Aug 3, 1:58 AM EDT | Areal Flood Warning | JAX | Marion | 3 hr |
| Aug 3, 2:27 PM EDT | Special Weather Statement | JAX | Suwannee | 48 min |
| Aug 3, 2:42 PM EDT | Special Weather Statement | JAX | Flagler | 48 min |
| Aug 3, 7:58 PM EDT | Small Craft Advisory | JAX | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.